Anyone know the connection between PSSD and Tinnitus?

#1

Hello.
Last year, My PFS symptom(depression & suicidal thoughts) is very severe, so I took
Vortioxetine(anti depressants) for about 7 months with no side effects. And taper off safely.
After 2 months(yesterday) I took 1 pill for my
Anxiety and after 2~3 hours later, i got tinnitus left ear.
Searching on google, Antidepressants can cause tinnitus. So i’m very scared.

I’m a PFS patients and don’t know exactly about PSSD.
1 pill just 21hours ago, so I have to wait at least 3~4 days to see Tinnitus go away or remain.
Half life of this pill is 66hours.
Anyone can give me advice?

#2

A number of people here report ringing in the ears. I don’t have any advice beyond treating it like the physical damage that normal tinitus is triggered by - though I think it can be a mental condition. That is to say protect your hearing anywhere loud. Obviously you’ll have to wait it out anyway, but tinnitus is quite common and the brain typically filters it out with time, unless you remind yourself or are in a completely silent environment.

#3

It is definetely from anti depressants.
Thank you for your answer.
In this time, just waiting 1 weeks is the answer.
Very stressful…

#4

Maybe. I’m a PSSD sufferer and I have tinnitus. What’s interesting, I’ve developed it after 1,5 year of PSSD. How? I really don’t know, maybe herbs, supplements, drugs or maybe insane stress? Thank God it isn’t too loud, so I can forget about it quite easily.

#5

I developed tinnitus in 2008 and it has remained with me since. It gets louder when dht reduces, generally I can ignore it even when in bed. For me it is one of the sides I can comfortably deal with it. My advice would be to accept it remains quite static. If you overly worry about it you will increase the anxiety. Who knows it may be temp for you. Ps it was finasteride that caused this for me

#6

Thank you for sharing your story.
Mine is same. Not so loud, but very irritating.
I read some study about serotonin and tinnitus.
Study says Ssri drug can increase tinnitus.
I ate vortioxetine. This drug’s half life is 66 hours. So i have to wait at least one week to see a results.
PFS + tinnitus…
Very hard these days…

1 Like
#7

Yeah. I’ll wait until the drug go out of my body.
Half life of drug is 66hours… So at least 1~2week.
I have PFS about 1year 6months.
And now plus tinnitus.
Hard to accept this condition…
But i’ll endure until i can say i’m fine and happy.
But today is very hard…

1 Like
#8

The tinnitus initially hit me in bursts ie with me one day then gone the next it was like that for aporox 1 month then became a permanent fixture however I was continuing to take propecia! Given that it may drop off if you’re stopping the medication good luck

#9

From our current survey results, there definitely appears to be a connection between Tinnitus and all three main drug classes/substances covered:

(Fin=Finasteride, Adp=Antidepressant, Iso=Isotretinoin)

As you can see, currently around 30-40% of respondents appear to be suffering from tinnitus, usually quite severe (scale ~55-70% severity). Given our overall results, if a patient already has PFS, it does not appear to be safe to then take antidepressants to treat symptoms. Given that AD class medications are clearly causing a similar persistent symptom profile to finasteride and isotretinoin, the risk of aggravating symptoms must be very carefully considered. The same of course would apply to PSSD patients, who should never even think about taking finasteride or isotretinoin, for whatever reason.

I hope your tinnitus will resolve again. You may want to refrain from masturbation/orgasm as much as possible for the moment, as this can be an aggravating factor. In the mean time, try not to stress out about it and try to ignore it the best you can.

If you are reading this, and have not already participated in the Survey, please do so as soon as possible. The help of each and every member of this community is critical to help us move this issue to the next level.

1 Like
#10

On that point it’s worth pointing out that i was prescribed anti D’s prior to Xmas which I had to parachute after a cple of days my tinnitus doubled up ie from one to both ears and also fluctuated in terms of noise type and volume! It returned to its usual state shortly after stopping

#11

First time i took antidepressants 9 months ago, there is no option… Because my sucidal thoughts is very high. at that time if i did’t took antidepressants, i can’t write these story… So i took the drug for my surviving during 7months with no side effects and good results. And eating again just 1 pill, and got tinnitus.
I’ll take survey next week because of my volleyball league! Sorry to late participating survey. Although I also having tinnitus plus PFS, i endure until i can laugh with happiness.
Thank you awor for your efforts.

1 Like
#12

Yeah. I’m waiting until the drug get out of my body.

1 Like